MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP SCISSORS; SCISSORS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP SCISSORS; SCISSORS, OPHTHALMIC
Catalog Number 706.52
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during an unspecified surgery a tip of an ophthalmic scissors was broke off in the back of patient¿s eye.Procedure details and patient impact were not reported.
 
Additional Manufacturer Narrative
Additional information is provided in a.2, a.3.A, b.3 and b.5.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received stating the patient was involved with the left eye.The surgery was completed by removing the broken part by the surgeon from the back of the eye via the port.There was no impact caused to the patient.
 
Additional Manufacturer Narrative
Additional information is provided in sections d.9, h.3, h.6 and h.11.The shipment related with this complaint consisted of two instruments, one packaged in its inner and the second one in its outer blister.Both were covered by the tyvek lid foil showing the lot information.The instruments show macroscopic signs of damage, namely that one blade has broken off on both of them.The devices were visually inspected with the aid of a photomicroscope using various magnification.The visual inspection confirmed the macroscopically noticeable damage.The break of the scissor blades are located directly under the edge of the metal tube.However, the fractured surfaces are covered by the second scissor blades which are why it could not be visualized and assessed.As the blister was opened by the customer, the product was handled.The situation in which the malfunction occurred can no longer be determined, nor can the strain put on the device be reconstructed.The customer¿s complaint is therefore confirmed but the root cause cannot be conclusively identified by this investigation.A review of the device history record traceable to the reported lot numbers, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.A non-conformance based review of the lot number was performed and did not reveal any potential contributing factors to the reported complaint.No root cause for the customers reported event could be determined, since the situation that led to the instrument failure cannot be reconstructed.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all manufacturer products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.The complaint data will continue to be monitored for evidence of adverse trending and further action will be taken, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER REVOLUTION DSP SCISSORS
Common Device Name
SCISSORS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22301456
Report Number3003398873-2025-00312
Device Sequence Number8738405
Product Code HNF
UDI-Device Identifier07612717066885
UDI-Public(01)07612717066885(17)260831(11)230920(10)167561
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number706.52
Device Lot Number167561
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer07/01/2025
08/07/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date07/25/2025
08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age33 YR
Patient SexMale